It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-30-2013, 07:18 AM   #1
Junior Member
(female)
 
Join Date: May 2012
Location: ENGLAND, UK
Posts: 11
tinkerbelle2 HB User
Unhappy Vulvodynia?

OKay so FINALLY my GP thinks I may have vulvodynia..... I have been trying to get a diagnosis for like 3 years ! Incase you aren't familiar with it, Vulvodynia is persistent, unexplained pain of the vulva and/or vagina. My symptoms are a chronic, permanent burning sensation just inside the opening (sorry for gory details!) The feeling ranges from quite uncomfortable to agonisingly painful and sore. It seemed to start right after I first started taking the Pill, but since I have stopped it ,it hasn't gone away. I don't feel i can get on with life with this. Sometimes it is bearable enough to have sex and luckily that doesn't seem to aggravate me too much.
My gp has examined me and said I look healthy but a little red, however no swabs have shown anything. My discharge seems normal. No thrush/BV/STDs or UTIs present....no known allergies..i am at a loss!!! My GP has given me a variety of creams to try, to no avail! Currently I have been prescribed freezing gel syringes to insert, so far no difference! If these don't work, she wants to try me on anti-depressants for the pain.....
Has anyone else been diagnosed with vulvodynia or had similar symptoms to me?

Last edited by tinkerbelle2; 01-30-2013 at 07:24 AM.

 
Sponsors Lightbulb
   
Old 04-29-2013, 03:23 PM   #2
Newbie
(female)
 
farfalla17's Avatar
 
Join Date: Apr 2013
Posts: 7
farfalla17 HB User
Re: Vulvodynia?

Hello,

I have Vulvodynia. The antidepressants really work! They will block the nerve pain if your vulvodynia is from your nerves (neuropathic). You should also see a dermatologist who can examine the skin on your vulva to determine if it has been damaged by any of the creams you are or have used. Also remember the following to keep help with Vulvodynia...only 100% cotton underwear, wash underwear with free and clear detergent and double rinse, no thong underwear, rinse vulva after intercourse and urination, do not stay in a wet bathing suit for long. Have you tried physical therapy for Pelvic Floor Rehabiliation?

 
The Following User Says Thank You to farfalla17 For This Useful Post:
tinkerbelle2 (05-30-2013)
Sponsors Lightbulb
   
Old 05-30-2013, 10:03 AM   #3
Junior Member
(female)
 
Join Date: May 2012
Location: ENGLAND, UK
Posts: 11
tinkerbelle2 HB User
Unhappy Re: Vulvodynia?

Quote:
Originally Posted by farfalla17 View Post
Hello,

I have Vulvodynia. The antidepressants really work! They will block the nerve pain if your vulvodynia is from your nerves (neuropathic). You should also see a dermatologist who can examine the skin on your vulva to determine if it has been damaged by any of the creams you are or have used. Also remember the following to keep help with Vulvodynia...only 100% cotton underwear, wash underwear with free and clear detergent and double rinse, no thong underwear, rinse vulva after intercourse and urination, do not stay in a wet bathing suit for long. Have you tried physical therapy for Pelvic Floor Rehabiliation?


Thank you so much for replying farfalla17.

Glad to hear that the tablets do really work, I've been prescribed Gabapentin. I have not tried physical therapy, but it is something I will look into if these don't do much. Do you feel you have been cured or almost cured? I just want to be back to normal

 
Old 06-05-2013, 08:59 AM   #4
Newbie
(female)
 
Join Date: Jan 2007
Location: faucett,mo,usa
Posts: 5
robin86 HB User
Re: Vulvodynia?

I was like everyone of you that has vaginal burning. I also have IC. I got the IC undercontrol with diet. As far as the burning, I was having burning 24/7. It felt like putting a hot iron on that region. I was asked to try the oxalate diet as well as the IC diet. That didn't leave much room for variety but I did it anyway. After 3 days, I could feel the burning subside a little. So I kept going. I also read about oxalates and they are uric acid. The same as gout. So.. I got to thinking. Why can't I try gout medicine to see if that works. I went to my doctor and asked him. He gave me a prescription of Allopurinol 300 mg once a day. After about 1 week the pain started to lessen. I can say that I rarely feel any burning. I would say that I am 99% better in less than one month.

I cannot have caffeine or any food that is smoked for my IC. But I can now have anything else that I want along with my Allopurinol and I feel like I finally have a life again.

 
Old 09-25-2013, 03:53 AM   #5
Junior Member
(female)
 
Join Date: May 2012
Location: ENGLAND, UK
Posts: 11
tinkerbelle2 HB User
Angry Re: Vulvodynia?



Hey, the Gabapentin was unsuccessful ! Awaiting my follow up gyno appointment.

Thanks for all advice, taking it all on board! Wearing only cotton undies, drinking lots of water, etc.

Has anyone had improvement from physical therapy/biofeedback, acupuncture or botox injections?



 
Old 09-25-2013, 03:54 AM   #6
Junior Member
(female)
 
Join Date: May 2012
Location: ENGLAND, UK
Posts: 11
tinkerbelle2 HB User
Re: Vulvodynia?

Is IC a type of cystisis ? I'm not familiar with it.Glad you're feeling a lot better ! I didn't know diet would affect down there but i guess it would !

Last edited by Administrator; 04-21-2014 at 08:45 PM.

 
Closed Thread

Tags
burning, thrush, vulvadynia, vulvodynia



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!